The exact reason for cancer-related fatigue is unknown. It may be related to the disease itself or its treatments.
The following cancer treatments are commonly associated with fatigue:
Chemotherapy. Any chemotherapy drug may cause fatigue. Fatigue usually develops after several weeks of chemotherapy. In some, fatigue lasts a few days, while others say the problem persists throughout the course of treatment and even after the treatment is complete.
Radiation therapy. Radiation can cause fatigue that increases over time. This can occur regardless of the treatment site. Fatigue usually lasts from three to four weeks after treatment stops, but can continue for up to two to three months.
Combination therapy. More than one cancer treatment at the same time or one after the other increases the chances of developing fatigue.
Bone marrow transplant. This aggressive form of treatment can cause fatigue that lasts up to one year
Biological therapy. In high amounts, the biological substances used can be toxic and lead to persistent fatigue
This answer should not be considered medical advice...This answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.
Thanks for your feedback.
5 of 8 found this helpful